Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 49, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 9, 2012, 10:56 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 10:56 PM EDT (02:56 UTC)
- Expired
- Aug 10, 2012, 1:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
The radar
The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WHUS51 KCLE 100256
SMWCLE
LEZ144-145-164-165-100500-
/O.NEW.KCLE.MA.W.0049.120810T0256Z-120810T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1056 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ISLANDS TO AVON POINT OH...
* UNTIL 100 AM EDT
* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS TO
40 KNOTS...AND CAPABLE OF PRODUCING A WATERSPOUT. THE STORM WAS
LOCATED 5 NM NORTHWEST OF HURON...MOVING EAST AT 10 KNOTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LORAIN HARBOR AND AVON POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 4145 8273 4151 8272 4158 8260 4167 8259
4168 8239 4184 8201 4159 8199 4149 8203
4150 8206 4141 8227 4141 8237 4137 8247
TIME...MOT...LOC 0254Z 281DEG 9KT 4149 8260
$$
KINGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 9, 9:28 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 9, 9:28 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 928 PM EDT THU AUG 9 2012 .SYNOPSIS... LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE ACROSS THE WESTERN BASIN OF LAKE ERIE FRIDAY. THE LOW WILL DRIFT INTO THE CENTRAL GREAT LAKES SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE STORMS IN THE EAST HAVE QUIETED DOWN FOR THE TIME BEING. DIGGING UPPER ENERGY IS CAUSING NUMEROUS STORMS TO DEVELOP IN INDIANA AND THE FIRST IS PUSHING INTO EXTREME NW OH. ACTIVITY WEST OF CWA SHOULD SHIFT EAST THROUGHOUT THE NIGHT. NOT SURE HOW MUCH WEAKENING WILL TAKE PLACE LATER TONIGHT GIVEN THE STRONG DYNAMICS. WILL PROGRESS THE BAND EAST BUT TEND TO TAPER DOWN THE POPS FOR THE LATER PART OF THE NIGHT IN THE CENTRAL PART OF THE CWA DUE TO LESSER CERTAINTY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... MODELS CONTINUE WITH LOW PRESSURE DRIFTING INTO THE CENTRAL LAKES AND A SERIES OF WEAK TROUGHS ROTATING ACROSS THE AREA. IN ADDITION 850 MB TEMPS DIP TO 10C SETTING UP THE POTENTIAL FOR LAKE EFFECT SHOWERS EAST OF CLEVELAND. BASED UPON THE UNSETTLED NATURE OF THE SITUATION CONTINUED WITH A FORECAST OF SCATTERED SHOWERS. HIGH PRESSURE FINALLY EJECT SURFACE LOW DURING THE DAY SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... AN UPPER LEVEL TROUGH WILL PERSIST OVER THE GREAT LAKES THROUGH THE EXTENDED. THE STRONGEST PIECE OF ENERGY MOVING THROUGH THIS TROUGH SHOULD MOVE ACROSS THE REGION ON TUESDAY. THIS MAY BRING A CHANCE OF THUNDERSTORMS AS EARLY AS MONDAY EVENING ACROSS NW OHIO THEN THE REMAINDER OF NORTHERN OHIO AND NW PA ON TUESDAY. HIGH PRESSURE WILL RETURN AT THE SURFACE ON WEDNESDAY WITH DRY CONDITIONS ANTICIPATED. TEMPERATURES THROUGH THE EXTENDED WILL BE NEAR SEASONAL AVERAGES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... UPPER LEVEL LOW PRESSURE WILL DROP ACROSS THE AREA OVERNIGHT AND FRIDAY. NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED OVERNIGHT AND FRIDAY BUT DIFFICULT TO PINPOINT IN TIME AND LOCATION. IN ADDITION A STATIONARY FRONT WILL TEND TO FOCUS CONVECTION AS LOW PRESSURE MOVES ACROSS OHIO ALONG THE BOUNDARY OVERNIGHT. BEHIND THE LOW THE FRONT WILL TURN COLD AND EVENTUALLY MOVE EAST OF THE AREA FRIDAY AFTERNOON. EXPECT WIDESPREAD MVFR AND SCATTERED IFR OVERNIGHT AND FRIDAY MORNING IN LOW CLOUDS...FOG...SHOWERS AND THUNDERSTORMS. .OUTLOOK...NON VFR POSSIBLE FRIDAY NIGHT AND SATURDAY ACROSS NE OHIO INTO NW PA. && .MARINE... WINDS ON THE LAKE WILL BE VARIABLE OVER THE NEXT 24 HOURS WITH LOW PRESSURE TRACKING ACROSS THE LAKE. THE LOW WILL BE IN THE GENERAL VICINITY OF LAKE ERIE FRIDAY MORNING. THE MORE SIGNIFICANT WIND SPEEDS AND WAVES ARE EXPECTED TO COME BY FRIDAY EVENING AS THE LOW LINGERS OVER SOUTHERN ONTARIO. AT THIS POINT WINDS WILL BE SHIFTING TO THE SOUTHWEST AND WILL STAY STRONG AND FROM THE SOUTHWEST THROUGH THE DAY SATURDAY. WITH THE COLD AIR ADVECTION COULD EASILY SEE 30 KNOTS DURING THIS PERIOD. WINDS WILL SLOWLY DIMINISH SATURDAY NIGHT AND SUNDAY AS THE LOW PULLS AWAY AND HIGH PRESSURE BUILDS OVER THE OHIO VALLEY FOR SUNDAY/EARLY MONDAY. ANOTHER WEAK FRONT IS POSSIBLE MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/ADAMS SHORT TERM...DJB LONG TERM...MULLEN AVIATION...TK MARINE...OUDEMAN
Hazardous weather outlook, Aug 9, 3:48 AM EDT, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT THU AUG 9 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 348 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Aug 9, 7:55 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 W MEADVILLE 41.65N 80.19W
08/09/2012 E1.00 INCH CRAWFORD PA TRAINED SPOTTER
QUARTER-SIZED HAIL OBSERVED FOR 30 SECONDS.
&&
JMAYERSLocal storm report, Aug 9, 9:02 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG LINESVILLE 41.66N 80.42W
08/09/2012 CRAWFORD PA COUNTY OFFICIAL
REPORTS OF SEVERAL DOWNED TREES.
0811 PM TSTM WND DMG CONNEAUTVILLE 41.76N 80.37W
08/09/2012 CRAWFORD PA COUNTY OFFICIAL
REPORTS OF SEVERAL DOWNED TREES.
&&
JMAYERSLocal storm report, Aug 9, 9:11 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 2 NE GAMBIER 40.40N 82.37W
08/09/2012 E1.00 INCH KNOX OH TRAINED SPOTTER
QUARTER SIZE HAIL IN THE TOWN OF HOWARD.
&&
KINGLocal storm report, Aug 9, 9:16 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
916 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL GAMBIER 40.38N 82.39W
08/09/2012 E1.75 INCH KNOX OH LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL-SIZED HAIL.
&&
JMAYERSLocal storm report, Aug 9, 9:22 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
922 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL GAMBIER 40.38N 82.39W
08/09/2012 E1.75 INCH KNOX OH LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL-SIZED HAIL.
&&
JMAYERSLocal storm report, Aug 9, 10:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1050 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 3 NE SANDUSKY 41.49N 82.67W
08/09/2012 E1.50 INCH LEZ144 OH TRAINED SPOTTER
PING PONG BALL SIZE HAIL REPORTED.
&&
JMAYERSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:45 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 60 min |
| Aug 9, 9:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 9, 10:39 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 31 min |
| Aug 10, 1:02 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 58 min |
| Aug 10, 2:06 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 10, 2:14 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 43 min |
| Aug 10, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 50 min |
| Aug 10, 4:39 PM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Aug 9, 8:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 48 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.